Nebraska, 2005

Damaging Winds in Nebraska, July 25, 2005

July 25, 2005 · NWS GID · 5 events in 3 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 25, 12:00 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 25, 12:00 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
100 PM CDT MON JUL 25 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY MORNING.  OBVIOUS CONCERNS
REVOLVE AROUND PRECIP CHANCES TONIGHT THROUGH EARLY TOMORROW WITH
STRONG FRONTAL BOUNDARY PUSHING THROUGH THE CWA.  AT 16Z...FRONT
WAS LOCATED FROM NORTHWEST MINNESOTA THROUGH SOUTHWEST SOUTH
DAKOTA...BEING FORCED SOUTH RATHER QUICKLY WITH 3-4MB PRESSURE RISES
BEHIND THE BOUNDARY AND CONVECTION TO THE NORTH.  AREA CONTINUES TO
DESTABILIZE THIS AFTN...ALTHOUGH HIGH CLOUD COVER HAS LIMITED AMOUNT
OF INSTABILITY ACROSS PARTS OF THE AREA.  NEVERTHELESS...
SHOWERS/STORMS REMAIN A GOOD BET WITH FROPA TONIGHT.  12Z SOUNDINGS
FROM KOAX AND KLBF BOTH SHOW WELL DEFINED INVERTED-V PROFILES...WHICH
WILL SUPPORT AN ENHANCED THREAT FOR WIND FROM ANY STORMS THROUGH THE
EVENING. HOWEVER...SEVERE HAIL THREAT LOOKS FAIRLY MINIMAL (IN THE
ABSENCE OF VERY INTENSE UPDRAFTS) AS VERY WARM CONDITIONS PREVAIL
ALOFT. HEAVY RAIN POTENTIAL ALSO FAIRLY GOOD AS MEAN SHEAR VECTOR
WOULD SUGGEST SOME TRAINING STORMS POSSIBLE TONIGHT.

AS FAR AS ENDING TIME OF PRECIP...HAVE REMOVED POPS GENERALLY AFTER
15Z TOMORROW AS FRONT SHOULD CONTINUE TO FLY SOUTH AIDED BY STRONG
PUSH OF COLD ADVECTION.  BEHIND THE FRONT...H8 TEMPS COOL QUITE
DRAMATICALLY TO BETWEEN 12 AND 15C AS SHOWN BY ALL OF THE NUMERICAL
MODELS.  AIRMASS BEHIND THE FRONT IS QUITE IMPRESSIVE WITH LOW SINGLE
DIGIT READINGS AT H8 NOTED FROM 12Z PLOTS JUST NORTH OF THE CANADIAN
BORDER.  CLOUDS LOOK TO LINGER THROUGH AT LEAST THE EARLY AFTN
HOURS TOMORROW AS COLD ADVECTION CONTINUES.  ANY BREAKS THAT MIGHT
DEVELOP SHOULD ALSO RAPIDLY FILL IN WITH STRATOCU DECK...SO CLOUDS
SHOULD DOMINATE.  GOING HIGHS IN THE LOW/MID 70S LOOKS QUITE
REASONABLE AND HAVE MADE LITTLE CHANGE.  AS SFC HI BUILDS IN TOMORROW
NIGHT...SKIES SHOULD CLEAR RAPIDLY AND WITH DRY AIR IN PLACE...
WOULD NOT BE SURPRISED TO SEE SOME OF THE COLDER AREAS TO THE NORTH
FALL INTO THE UPR 40S TO AROUND 50.  HAVE GENERALLY LOWERED LOWS A
DEGREE OR SO ACROSS THE AREA TO REFLECT THIS POTENTIAL.  SFC HI
THEN TRAVERSES THE CWA ON WED WITH H8 TEMPS BEGINNING TO WARM
SLIGHTLY.  IN THE ABSENCE OF GOOD MIXING AND WITH AT LEAST SOME
AFTN CU DEVELOPMENT OWING TO COOLER TEMPS ALOFT AND STRONG HEATING...
TEMPS ARE LIKELY TO REMAIN COOL WED AFTN...GENERALLY IN THE LOW 80S
AREAWIDE.

.LONG TERM...FOR THURSDAY INTO NEXT WEEKEND A FAIRLY DRY BUT WARM
PATTERN IS SHAPING UP FOR THE REGION.  THE MEDIUM RANGE MODELS ARE
SHOWING A FAIRLY DECENT CONSENSUS AT REDEVELOPING THE RIDGE OVER THE
PLAINS BY THE WEEKEND.  ANTICIPATE THIS WILL EQUATE TO A GRADUAL
WARMING TREND FOR THE PERIOD WITH HIGH TEMPERATURES CLIMBING BACK
INTO THE MID TO UPPER 90S BY THE WEEKEND AS WELL.  ONLY POTENTIAL
PROBLEM EXISTS FOR SUNDAY NIGHT INTO MONDAY AS THE GFS ATTEMPTS TO
BRING A FRONT INTO THE REGION.  THIS MAY BRING A CHANCE FOR SOME
PRECIP OVER THIS TIME PERIOD...BUT GIVEN UNCERTAINTIES WITH THE EXACT
TIMING OF THE BOUNDARY THIS FAR OUT WILL KEEP THE TREND OF A DRY
FORECAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

LAWRENCE/04
Hazardous weather outlook, Jul 25, 10:21 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1121 AM CDT MON JUL 25 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-261200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1121 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH THE NIGHTTIME
HOURS ACROSS THE ENTIRE AREA.  THE STORMS WILL FIRST INITIATE ACROSS
NORTHERN PORTIONS OF THE OUTLOOK AREA AFTER 2 PM...SPREADING SOUTH TO
COVER THE REMAINDER OF THE AREA BY 10 PM.  SOME OF THE THUNDERSTORMS
MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS
OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS OF
TUESDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS.  SEVERE WEATHER IS
NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

LAWRENCE

The radar

The Grand Island radar (KUEX), 92 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fillmore

When
July 25, 4:43 PM CST
Where
Fillmore County, Geneva
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
40.500, -97.383

Thunderstorm Wind, Fillmore

When
July 25, 4:45 PM CST
Where
Fillmore County, 5 mi NE of Strang
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
40.267, -97.633

Thunderstorm Wind, Nuckolls

When
July 25, 4:45 PM CST
Where
Nuckolls County, 1 mi S of Ruskin
Measured
69 kt (79 mph) estimated gust
Property damage
$40,000
Reported by
NEWSPAPER
Coordinates
40.533, -97.583

High winds from a severe thunderstorm knocked over or caused damage to about 20 tombstones at the Spring Creek Cemetery south of Ruskin. Several large trees were damaged or completely blown over.

Thunderstorm Wind, Fillmore

When
July 25, 5:00 PM CST
Where
Fillmore County, Milligan
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
40.467, -97.517

Winds gusts to 60 mph snapped power poles and downed tree limbs in Fillmore County.

Thunderstorm Wind, Thayer

When
July 25, 5:10 PM CST
Where
Thayer County, 3 mi SE of Carleton
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.133, -97.867

A center pivot system was overturned by strong winds from a severe thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452534, 5452535, 5452536, 5452537, 5452538.